Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 7, NWS Milwaukee, WI

July 21, 2025Ozaukee County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Jul 21, 2025, 2:54 PM CDT for Ozaukee County, Sheboygan County, Wisconsin. It took effect at Jul 22, 2025, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2025, 2:54 PM CDT (19:54 UTC)
In effect from
Jul 22, 2025, 9:00 AM CDT
Expired
Jul 22, 2025, 7:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

Counties Ozaukee County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WHUS43 KMKX 211954
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
254 PM CDT Mon Jul 21 2025

WIZ052-060-220400-
/O.NEW.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/
Sheboygan-Ozaukee-
254 PM CDT Mon Jul 21 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Moderate swim risk conditions expected for
  Milwaukee and Racine county beaches during a similar timeframe.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
6 follow-up statements
740 
WHUS43 KMKX 212157
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
457 PM CDT Mon Jul 21 2025

WIZ052-060-220600-
/O.CON.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/
Sheboygan-Ozaukee-
457 PM CDT Mon Jul 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Moderate swim risk conditions expected for
  Milwaukee and Racine county beaches during a similar timeframe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
285 
WHUS43 KMKX 220251
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
951 PM CDT Mon Jul 21 2025

WIZ052-060-221100-
/O.CON.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/
Sheboygan-Ozaukee-
951 PM CDT Mon Jul 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT
TUESDAY THROUGH TUESDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 9 AM CDT Tuesday through Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Moderate swim risk conditions expected 
  for Milwaukee and Racine county beaches during a similar 
  timeframe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
728 
WHUS43 KMKX 220822
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
322 AM CDT Tue Jul 22 2025

WIZ052-060-221630-
/O.CON.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/
Sheboygan-Ozaukee-
322 AM CDT Tue Jul 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 9 AM CDT this morning through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Moderate swim risk conditions expected 
  for Milwaukee and Racine county beaches during a similar 
  timeframe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

MRC
359 
WHUS43 KMKX 221419
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
919 AM CDT Tue Jul 22 2025

WIZ052-060-222230-
/O.CON.KMKX.BH.S.0007.000000T0000Z-250723T0000Z/
Sheboygan-Ozaukee-
919 AM CDT Tue Jul 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
977 
WHUS43 KMKX 221940
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
240 PM CDT Tue Jul 22 2025

WIZ052-060-230000-
/O.CON.KMKX.BH.S.0007.000000T0000Z-250723T0000Z/
Sheboygan-Ozaukee-
240 PM CDT Tue Jul 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
820 
WHUS43 KMKX 222157
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
457 PM CDT Tue Jul 22 2025

WIZ052-060-230000-
/O.CON.KMKX.BH.S.0007.000000T0000Z-250723T0000Z/
Sheboygan-Ozaukee-
457 PM CDT Tue Jul 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...A moderate swim risk remains through
  tonight after the Beach Hazards Statement expires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 10:00 AM CDT, 4 hours 54 minutes earlier. Its key messages:

  • Showers and thunderstorms are possible for a period of time Tuesday and Tuesday night, but the timing is uncertain.
  • Heat builds into the region Wednesday and Thursday, with highs in the lower 90s. Heat index values of 100 to 107 degrees are expected on Wednesday, with values near 100 degrees on Thursday.
  • A cold front will slowly sag southward into central and southern Wisconsin Thursday into Friday, with slight chances (15-25 percent) Thursday morning in central Wisconsin, then higher chances farther south into the remainder of southern Wisconsin (50-60 percent) Thursday afternoon into Thursday night. Additional thunderstorms may linger through Friday (20-40 percent chance).
Area forecast discussion, Jul 21, 10:00 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1000 AM CDT Mon Jul 21 2025

.KEY MESSAGES...

- Showers and thunderstorms are possible for a period of time
  Tuesday and Tuesday night, but the timing is uncertain.

- Heat builds into the region Wednesday and Thursday, with
  highs in the lower 90s. Heat index values of 100 to 107
  degrees are expected on Wednesday, with values near 100
  degrees on Thursday.

- A cold front will slowly sag southward into central and
  southern Wisconsin Thursday into Friday, with slight chances
  (15-25 percent) Thursday morning in central Wisconsin, then
  higher chances farther south into the remainder of southern
  Wisconsin (50-60 percent) Thursday afternoon into Thursday
  night. Additional thunderstorms may linger through Friday (20-40
  percent chance).

&&

.UPDATE...
Issued 948 AM CDT Mon Jul 21 2025

Monitoring the upstream MCS currently tracking across
southeastern MN and diminishing as it slides southeastward into
WI. Most morning CAMs have this feature washed out by now and
or continuing to wash out through the morning, but still looks
to be holding on and following the CAPE gradient with a mid-
level shortwave trough passage. While still hedging on the MCS
weakening trend, cannot rule out it maintaining itself long
enough to work its way southeastward down the Mississippi River
Valley. If this should be the case then far southwestern WI may
get clipped by some of the remnant showers from this feature,
but the higher instability looks to stay further southwestward
more into IA with high pressure sitting over the Upper Great
Lakes. So will maintain the dry forecast for now and monitor
for any restrengthening trends. Otherwise, the previous forecast
remains on track.

Wagner

&&

.SHORT TERM...
Issued 328 AM CDT Mon Jul 21 2025

Today through Tuesday:

Several observation sites are indicating a subtle reduction in
visibility with smoke as the obscuration. That should dissipate
and shift back into northwest WI late this morning, per the HRRR
model.

Some mid level (700mb) moisture is producing scattered clouds
over south central WI early this morning, and these should
remain confined there and southwest of WI today. Elsewhere, just
a few higher clouds are expected, so mostly sunny skies it is. Dry
easterly flow will keep temperatures and dewpoints in the
comfortable range for southeast WI, and inland temps will be a
little warmer than yesterday with highs in the lower 80s, which
is right around normal.

The main concern for Tuesday and Tuesday night is the chance for
showers and storms for some period of time within that window.
The NBM did not give southern WI any precip chances, but I added
slight chance (15-24%) of storms for most of southern WI.
Several models are hinting at the potential for a thunderstorm
complex to diminish as it approaches southern WI late tonight,
then allow for storms to develop along its outflow boundary
during the day Tuesday. The alternative idea is that
thunderstorms would develop late tonight or Tuesday morning over
northern MN and slide into southern WI later Tuesday afternoon
or night. Heat and humidity will begin to move into the area on
steady south-southeast winds Tuesday.

Cronce

&&

.LONG TERM...
Issued 328 AM CDT Mon Jul 21 2025

Wednesday through Sunday:

As high pressure continues to drift eastward into the Atlantic
Ocean on Wednesday, a trough of surface low pressure evolves to
our northwest, spanning from Nebraska to southern MN and northern
WI. The resulting southwesterly breeze at the surface will work
against the lake breeze effect, likely spreading the heat all the
way east to the shoreline (or close to it). With our CWA deep into
the ridge of the jet by late morning, there is only little hope
(10% chance or less) for any shower or storm to relieve the
heat, leaving us with mostly to completely sunny skies, daytime
high temps in the low 90s, and dewpoints in the mid 70s. This
should put heat indices into the 100 to 107 degree range. As
such, heat headlines will likely be needed on Wednesday, and
possibly Thursday as well.

The aforementioned surface pressure trough gradually sags
southward throughout Thursday, resulting in gradually increasing
chances for showers and thunderstorms (~50% chances, currently peaking
in the evening). Evaporational cooling and cloud cover from said
storms leaves Thursday's temperatures uncertain. If clouds and
storms remain to our north through peak heating, continued
southwesterly winds and dewpoints lingering in the mid 70s could
once again result in area-wide 100 to 105 degree heat indices. On
the other hand, if storms arrive earlier, temperatures could hold
back.

Shower and thunderstorm chances throttle back to 40% into Friday,
with the lingering surface pressure trough / closer proximity to
the jet aloft leading to continued chances. Best guess is for
temps to hold in the mid to upper 80s into this upcoming weekend.

Sheppard

&&

.AVIATION...
Issued 958 AM CDT Mon Jul 21 2025

VFR conditions will prevail through today with some scattered
diurnal driven cumulus clouds around 6kft through the afternoon.
May see some of the remnant lower clouds (around MVFR to VFR
levels) from the decaying MCS up in southeastern MN creep in to
southwestern WI later this morning and early afternoon along
with a stray shower, but overall looking at a dry forecast to
prevail given the stronger high pressure sitting over the Upper
Great Lakes. Expecting easterly winds to persist across southern
WI today as well with gusts of 15-20 kt expected through the
afternoon.

Wagner

&&

.MARINE...
Issued 328 AM CDT Mon Jul 21 2025

Winds will continue to shift easterly today as high pressure
exits toward the Hudson Bay. Winds will increase to around 20
knots and become southeast on Tuesday as low pressure approaches
Minnesota from the Central Plains. There are chances for storms
starting Tuesday night and continuing through Friday along a
frontal boundary. Initially, Tuesday night into Thursday
morning, expect the front to remain stationary across the
northern half of the lake. Thursday afternoon through Friday,
expect the front to push southward, bringing storms
southeastward through the remainder of the open waters. A low
pressure trough will drop through the area Thursday night into
Friday, shifting winds to westerly.

Cronce

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 21, 3:59 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
359 AM CDT Mon Jul 21 2025

WIZ046-047-051-052-056>060-062>072-220900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
359 AM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A moderate to high swim risk may develop for Lake Michigan
beaches in Sheboygan, Ozaukee, and Milwaukee Counties on Tuesday.
Breaking waves and currents are expected. Stay away from dangerous
areas like piers, breakwalls, and river outlets.

Thunderstorms may develop Tuesday or Tuesday night over portions
of southern Wisconsin. Widespread thunderstorm chances develop
Thursday afternoon into Friday morning.

On Wednesday, heat index values will likely exceed 100 degrees,
with some areas seeing above 105 degrees. On Thursday, heat
continues, with up to 100 degree heat index values expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-220900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
359 AM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A small craft advisory may be needed for areas north of the North
Point Light due to increasing southeast winds and high waves.

A few thunderstorms may develop across central Wisconsin nearshore
waters Tuesday night, with more widespread thunderstorm chances
developing Thursday afternoon into Friday morning.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
359 AM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will develop across the northern half of the open
waters Tuesday night into Wednesday. Another round of
thunderstorms develops across the entire open waters Thursday into
Friday along a cold front.

MRC

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:34 PM CDTExtreme Heat WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more22 hr
Jul 21, 2:51 PM CDTSmall Craft AdvisoryMKX28 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.